Pennsylvania, 2005

Flood in Pennsylvania, March 28, 2005

March 28, 2005 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 28, 2:31 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 28, 2:31 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
231 PM EST MON MAR 28 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
RAIN WILL END FROM WEST TO EAST OVERNIGHT AS SURFACE LOW TRACKS
EASTWARD THROUGH VIRGINIA. WE WILL CANCEL FFA THAT WAS ORIGINALLY
OUT UNTIL 8 PM THIS EVENING FOR ZONES SOUTH OF THE MASON-DIXON
LINE. BEST LIFT HAS SHIFTED INTO THE EASTERN HALF OF PENNSYLVANIA.
BY 18Z TUESDAY RIDGE OF HIGH PRESSURE BUILDS INTO CENTRAL OHIO. FROM
TUESDAY INTO WEDNESDAY MORNING HIGH PRESSURE OVER AREA WITH NEXT LOW
PRESSURE SYSTEM MOVING INTO THE CENTRAL GREAT LAKES BY 18Z
WEDNESDAY. LOOKS LIKE BEST CHC FOR RAIN WITH THIS SYSTEM WILL BE
OVER THE NORTHERN SECTIONS OF OUR CWA WEDNESDAY EVENING.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
ONLY CHANGES TO RA CHCS FOR LATE WEEK WERE FOR TIMING OF EXPECTED
CDFNT ON THU...AND FOR LOW MOVG UP THE OH VALLEY ON FRI.  POPS WERE
INCRD TO LIKELY NMBRS IN THAT TIME PD AS PER OVRALL TIMING CONTUITY
OVR THE PAST CPL OF DAYS.  SLGTLY SLOWER MOTION REQUIRED AN ADDITION
OF LOW CHC NMBRS FOR SAT.  ABOVE NORMAL TEMPS UNDR MID WEEK RIDGE WL
BE DRIVEN BACK TO SEASONAL LVLS WITH THE CDFNT.

&&

.AVIATION...
RA WL CONT OVR THE SRN TWO THIRDS OF THE CWA...HOWEVER DRY SLOT
ENCROACHING OVR THE AREA WL PRVD SOME BREAKS AND MVFR TO LCL VFR
CONDITIONS.  EXPECT RESIDUAL LLVL MSTR TO FUEL CONTD IFR ST
TNGT...ALTHOUGH WND SHOULD KP VSBYS RESPECTABLE.  IMPROVEMENT IND ON
AFTR DAYBREAK TUE AS SYS CONTS TREK TO THE E AND RIDGE AXIS
APPRCHS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 28, 2:39 PM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EST MON MAR 28 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-291937-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
239 PM EST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FLOOD WATCH HAS
BEEN CANCELLED. HEAVIEST RAIN HAS SHIFTED INTO THE EASTERN HALF OF
PENNSYLVANIA. SCATTERED RAIN SHOWERS WILL END OVERNIGHT FROM WEST TO
EAST.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Event by event

1 flood. Local standard time, as filed.

Flood, Fayette

When
March 28, 4:52 PM EST to 11:00 PM EST
Where
Fayette forecast zone
Property damage
$8,000
Reported by
EMERGENCY MANAGER

By 452 PM, Ronco Rd flooded in Ronco, northwest of Masontown. By 758 PM, several roads and basements flooded in Masontown, and in Wharton Twp near Chalkhill, and in the township of Henry Clay in the southeastern part of Fayette Co.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436731.